Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 7, 2011, 3:40 PM CDT for Boone County, DeKalb County, McHenry County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 7, 2011, 4:27 PM CDT
- In force
- 47 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IL, DeKalb County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:16 PM CDT | HAIL 0.25 | 3 Sw Poplar Grove, IL | PEA SIZED HAIL REPORT RELAYED FROM MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS53 KLOT 072040
SVRLOT
ILC007-037-111-072145-
/O.NEW.KLOT.SV.W.0151.110807T2040Z-110807T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHEASTERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHWESTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 445 PM CDT
* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
POPLAR GROVE...OR 7 MILES EAST OF LOVES PARK...AND MOVING SOUTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELVIDERE...MARENGO...GENOA AND UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4244 8887 4227 8839 4215 8857 4215 8859
4214 8859 4206 8870 4232 8894 4237 8894
TIME...MOT...LOC 2040Z 307DEG 18KT 4234 8885
WIND...HAIL 60MPH 1.00IN
$$
BMD3 follow-up statements
935
WWUS53 KLOT 072057
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT SUN AUG 7 2011
ILC007-037-111-072145-
/O.CON.KLOT.SV.W.0151.000000T0000Z-110807T2145Z/
MCHENRY IL-BOONE IL-DE KALB IL-
357 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DE KALB...SOUTHERN BOONE AND SOUTHWESTERN MCHENRY COUNTIES UNTIL 445
PM CDT...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF BELVIDERE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MARENGO...GENOA AND UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4227 8839 4215 8857 4215 8859 4214 8859
4206 8870 4230 8893 4234 8885 4241 8877
TIME...MOT...LOC 2057Z 313DEG 27KT 4226 8871
WIND...HAIL 60MPH 1.00IN
$$
BMD980
WWUS53 KLOT 072117
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
417 PM CDT SUN AUG 7 2011
ILC007-037-072126-
/O.CAN.KLOT.SV.W.0151.000000T0000Z-110807T2145Z/
BOONE IL-DE KALB IL-
417 PM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB AND
SOUTHERN BOONE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF THE
PREVIOUSLY WARNED AREA.
LAT...LON 4224 8843 4223 8845 4215 8857 4215 8869
4218 8871 4223 8870 4229 8863
TIME...MOT...LOC 2116Z 313DEG 27KT 4216 8857
$$
ILC111-072145-
/O.CON.KLOT.SV.W.0151.000000T0000Z-110807T2145Z/
MCHENRY IL-
417 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MCHENRY COUNTY UNTIL 445 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF MARENGO...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN MCHENRY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4224 8843 4223 8845 4215 8857 4215 8869
4218 8871 4223 8870 4229 8863
TIME...MOT...LOC 2116Z 313DEG 27KT 4216 8857
WIND...HAIL 60MPH 1.00IN
$$
BMD159
WWUS53 KLOT 072127
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
427 PM CDT SUN AUG 7 2011
ILC111-072137-
/O.CAN.KLOT.SV.W.0151.000000T0000Z-110807T2145Z/
MCHENRY IL-
427 PM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCHENRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4224 8843 4223 8845 4215 8857 4215 8869
4218 8871 4223 8870 4229 8863
TIME...MOT...LOC 2127Z 313DEG 27KT 4210 8849
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:29 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 3:29 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 329 PM CDT SUN AUG 7 2011 .DISCUSSION... 319 PM CDT NEAR TERM FORECAST CONCERNS FOCUS ON THUNDERSTORM POTENTIAL WITH COLD FRONT SAGGING ACROSS THE AREA THROUGH THIS EVENING...AND PRECIP TRENDS MONDAY WITH ANOTHER MID LEVEL WAVE PROPAGATING ACROSS THE REGION. IN LONGER TERM...PATTERN SHIFT UNDERWAY WHICH WILL ALLOW FOR COOLER AND LESS HUMID WEATHER THAN WE HAVE HAD RECENTLY. BATCH OF STRONG/SEVERE THUNDERSTORMS MOVED ACROSS PARTS OF THE FORECAST AREA THIS MORNING...IN ASSOCIATION WITH ANOTHER MID LEVEL WAVE AND SURFACE TROUGH REFLECTION. ACTUAL SURFACE COLD FRONT TRAILS ACROSS FAR SOUTHERN WI AND IA AT 20Z HOWEVER...WITH ANOTHER FAIRLY POTENT MID LEVEL SHORT WAVE DROPPING SOUTHEAST FROM MN INTO SW WI PER GOES VAPOR IMAGERY. SHOWERS/ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE PAST 1-2 HOURS ALONG/AHEAD OF THE FRONT...AND EXPECT THIS ACTIVITY WILL CONTINUE TO DEVELOP AND PUSH SOUTHEAST AHEAD OF THE FRONT ACROSS THE CWA INTO THIS EVENING. AIR MASS AHEAD OF FRONT ACROSS NORTHERN IL CHARACTERIZED BY MLCAPE OF AROUND 1500 J/KG PER SPC/RUC MESOANALYSIS...WITH EFFECTIVE BULK SHEAR VALUES APPROACHING 30 KTS SUGGESTING POTENTIAL FOR THE STRONGEST STORMS TO PRESENT A BRIEF WIND/HAIL THREAT. LIMITING FACTOR MAY BE WEAK LOW LEVEL CONVERGENCE AHEAD OF FRONT...AS LOW LEVEL WINDS ARE WEST-SOUTHWEST AHEAD OF WEST-EAST ORIENTED SFC FRONT. COMBINATION OF LOSS OF DIURNAL INSTABILITY AND EVENTUAL SHIFT OF FRONT SOUTHEAST ACROSS AREA THIS EVENING SHOULD ALLOW FOR DECREASING SHOWER AND THUNDERSTORM COVERAGE LATER THIS EVENING. FORECAST SOUNDINGS SUGGEST THE POTENTIAL FOR SOME FOG OR LOW STRATUS DEVELOPMENT LATE TONIGHT AND EARLY MONDAY...THOUGH THIS WILL LIKELY BE DEPENDENT UPON DEGREE OF MID/HIGH CLOUD COVER WITH NEXT UPSTREAM SHORT WAVE. WEAK HIGH PRESSURE BUILDS ACROSS ONTARIO AND THE NORTHERN/WESTERN GREAT LAKES REGION LATE TONIGHT AND EARLY MONDAY...THOUGH MODELS ARE IN GENERAL AGREEMENT IN BRINGING NEXT SHORT WAVE TROUGH THROUGH THE WESTERLIES AND ACROSS IA INTO IL MONDAY AFTERNOON/NIGHT. WHILE GUIDANCE IN GENERAL AGREEMENT WITH EXISTENCE OF THIS WAVE...THERE IS SOME SPREAD IN SOLUTIONS WITH THE TIMING/SPEED OF THIS FEATURE. GENERAL CONSENSUS IS FOR HIGHER PRECIP POTENTIAL ACROSS SOUTHERN PARTS OF THE FORECAST AREA HOWEVER...SO HAVE SHADED CHANCE POPS HIGHER TO THE SOUTH AND LOWER TO THE NORTH INTO TUESDAY. AMPLIFICATION OF LARGE SCALE TROUGH OVER EASTERN CONUS IS EXPECTED DURING THIS TIME IN PART THANKS TO ANOTHER RELATIVELY DEEP SHORT WAVE DIGGING ACROSS ONTARIO AND THE NORTHERN LAKES. THIS WILL ALSO HELP KEEP THREAT OF SHOWERS ACROSS THE AREA THROUGH AT LEAST TUESDAY MORNING WITH ASSOCIATED SECONDARY SURFACE TROUGH/COLD FRONT. WITH LARGE SCALE UPPER TROUGH AXIS EAST OF THE REGION BY MIDWEEK... SURFACE HIGH PRESSURE EXPECTED TO BUILD ACROSS THE MIDWEST TUESDAY NIGHT THROUGH THURSDAY. THIS SHOULD PROVIDE A WELCOME PERIOD OF DRY COOLER AND LESS HUMID WEATHER...WITH HIGHS IN THE UPPER 70S/NEAR 80 AND DEW POINTS IN THE 50S/AROUND 60. LONGER RANGE GUIDANCE...GFS/ECMWF AND GEFS...IN REASONABLE AGREEMENT IN DEPICTING RELATIVELY PROGRESSIVE BEHAVIOR TO EASTERN CONUS TROUGH BY THE END OF THE WEEK...WITH UPPER FLOW BECOMING MORE ZONAL ONCE AGAIN. ANOTHER FAIRLY AMPLIFIED SHORT WAVE IS PROGGED TO BRING THE NEXT THREAT OF PRECIP IN THE FRIDAY-SATURDAY PERIOD ALONG WITH SLIGHTLY WARMER TEMPS BACK INTO THE 80S. RATZER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * POTENTIAL FOR NEW TSRA DEVELOPMENT ALONG COLD FRONT THIS AFTRN. * POSSIBLE LOW STRATUS/CIGS AFT 12Z TONIGHT. * ADDITIONAL THUNDERSTORMS MONDAY AFTERNOON/EVENING. BMD //DISCUSSION...UPDATED 18Z... AREA OF SHOWERS AND THUNDERSTORMS HAS PUSHED EAST OF THE TERMINALS THIS MORNING WITH FAIRLY RAPID SCATTERING OF THE CLOUDS BEHIND. INSTABILITY HAS BEGUN TO REDEVELOP THIS AFTERNOON...AND WITH A COLD FRONT STILL TO THE NORTH OF THE FORECAST AREA...WILL STILL BE UNDER SOME THREAT FOR THUNDERSTORMS TO REDEVELOP THIS AFTERNOON. THINK BEST CHANCE FOR INITIATION WILL BE BY MID AFTERNOON AS UPPER LEVEL WAVE PROPAGATES THROUGH THE AREA. BY THIS TIME HOWEVER...THE FRONT SHOULD BE DROPPING SOUTH THROUGH THE CHICAGO AND ROCKFORD AREA TERMINALS WITH ONLY ISOLATED DEVELOPMENT ALONG THE FRONT. BASED ON ONGOING UNCERTAINTY IN EVOLUTION THIS AFTERNOON...OPTED TO KEEP TSRA OUT OF TAFS...THOUGH THERE COULD BE CBS DEVELOPING NEARBY THAT WILL HAVE TO KEEP A CLOSE EYE ON. OTHERWISE...SHOULD BE A QUIET EVENING WITH WINDS DECREASING OVERNIGHT AS RIDGE OF HIGH PRESSURE BUILDS. GUIDANCE CONTINUES TO HAVE A STRONG SIGNAL FOR LOW STRATUS OR FOG IN THE MORNING...THOUGH DETAILS ARE STILL A BIT UNCERTAIN. OPTED TO DROP THE MORE PRONE RURAL/SUBURBAN SITES DOWN TO IFR WITH THE MORE URBAN SITES INTO MVFR. FOR MONDAY...MODEL GUIDANCE SHOW LOW CLOUDS LINGERING WITH WEAK OFFSHORE WINDS THROUGH THE DAY. THERE IS A POTENTIAL FOR ADDITIONAL THUNDERSTORMS MONDAY EVENING...BUT THIS MAY STAY SOUTH OF THE TERMINALS. BMD //ORD AND MDW CONFIDENCE...UPDATED 18Z... * LOW CONFIDENCE ON CONVECTIVE EVOLUTION THIS AFTERNOON WITH COLD FRONT. * MEDIUM CONFIDENCE IN CIG/VIS REDUCTIONS EARLY MONDAY MORNING. * MEDIUM CONFIDENCE ON WIND FORECAST. * LOW CONFIDENCE ON ADDITIONAL THUNDERSTORMS LATE SUNDAY AFTERNOON/EVENING. BMD //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...VFR. SLIGHT CHC SHRA/TSRA. TUESDAY...VFR. CHC SHRA/TSRA. WEDNESDAY THROUGH THURSDAY...VFR. FRIDAY THROUGH SATURDAY...VFR. CHC SHRA/TSRA. BEACHLER && .MARINE... 329 PM CDT A COLD FRONT IS DROPPING SOUTH ACROSS LAKE MICHIGAN THIS AFTERNOON...WITH WEST-SOUTHWEST WINDS AHEAD OF THE FRONT AND NORTHWEST WINDS BEHIND THE FRONT. THE FRONT SHOULD CLEAR THE SOUTHERN PORTIONS OF LAKE MICHIGAN BY MID EVENING. WINDS WILL BECOME MORE NORTHERLY OVERNIGHT AND INCREASE TO AROUND 20 KTS AS HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. BY TOMORROW AFTERNOON...WINDS SHOULD BECOME WEAK ACROSS THE LAKE AS HIGH PRESSURE BEGINS TO MOVE ACROSS THE LAKE. THIS HIGH BEGINS TO SLIDE EAST OF THE LAKE EARLY TUESDAY WITH SOUTHWESTERLY FLOW INCREASING IN ITS WAKE. ANOTHER COLD FRONT DROPS ACROSS LAKE MICHIGAN ON TUESDAY EVENING BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WITH WINDS ONCE AGAIN INCREASING TO AROUND 20 KTS IN ITS WAKE. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 7, 11:36 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1136 AM CDT SUN AUG 7 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 081645- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1136 AM CDT SUN AUG 7 2011 /1236 PM EDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...A FEW MAY PRODUCE: STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: STRONG THUNDERSTORMS OVER NORTHWEST INDIANA LATE THIS MORNING WILL MOVE EAST OF THE AREA BY EARLY AFTERNOON. HOWEVER...ADDITIONAL SCATTERED THUNDERSTORMS MAY REDEVELOP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA DURING THE MID AND LATE AFTERNOON HOURS. SCATTERED THUNDERSTORMS MAY CONTINUE INTO THE EVENING HOURS SOUTH OF INTERSTATE 80. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PARTICULARLY ACROSS PORTIONS OF NORTHWEST INDIANA AND EAST CENTRAL ILLINOIS ROUGHLY SOUTH OF A PONTIAC TO KANKAKEE TO HEBRON LINE. DISCUSSION: A SLOW MOVING COLD FRONT...ORIENTED FROM WEST TO EAST ACROSS WISCONSIN AND MINNESOTA WILL SAG SOUTH ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA LATE THIS AFTERNOON INTO EARLY THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR AHEAD OF THIS FRONT DURING THE AFTERNOON HOURS...AND LINGER INTO THE EVENING AS THE FRONT CONTINUES TO DRIFT SOUTH. AREAS SOUTH OF ROUGHLY A PONTIAC TO KANKAKEE AND HEBRON LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE STORMS THROUGH EARLY AFTERNOON... WHERE LOW LEVEL MOISTURE HAS POOLED WITH DEW POINTS IN THE LOW TO MID 70S. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS THAT DEVELOP IN THESE AREAS. WHILE THE SEVERE THREAT MAY BE LOWER NORTH AND WEST OF THESE AREAS...THE POTENTIAL FOR AN ISOLATED SEVERE STORMS CAN NOT BE RULED OUT DUE TO THE PRESENCE OF STRONGER WESTERLY WINDS ALOFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE ON MONDAY SOUTH OF THE KANKAKEE AND ILLINOIS RIVERS. MONDAY NIGHT THROUGH TUESDAY AND AGAIN FRIDAY THROUGH SATURDAY...THUNDERSTORMS ARE POSSIBLE AREA WIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-081645- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1136 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS...MONDAY NIGHT THROUGH TUESDAY AND AGAIN FRIDAY THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-081645- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1136 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING MAINLY ACROSS SOUTHERN LAKE MICHIGAN. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KT ACROSS THE FAR SOUTH PORTION OF THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS ACROSS LAKE MICHIGAN MONDAY NIGHT THROUGH TUESDAY AND AGAIN FRIDAY THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
In the hours before
Local storm report, Aug 7, 11:11 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST 3 NNW BURNS HARBOR 41.65N 87.15W
08/07/2011 M39.00 MPH PORTER IN C-MAN STATION
&&
BMDLocal storm report, Aug 7, 11:13 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1113 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM MARINE TSTM WIND 3 NNW BURNS HARBOR 41.65N 87.15W
08/07/2011 M39.00 MPH PORTER IN C-MAN STATION
34KT WIND GUST.
&&
BMDLocal storm report, Aug 7, 12:09 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1209 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 2 E WADENA 40.69N 87.24W
08/07/2011 M0.88 INCH BENTON IN EMERGENCY MNGR
ALSO 0.70 INCHES OF RAIN IN LAST 20 MINUTES.
&&
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:08 AM CDT | Special Weather Statement | LOT | Cook | 67 min |
| Aug 7, 9:24 AM CDT | Special Marine Warning | LOT | 109 min | |
| Aug 7, 3:55 PM CDT | Special Marine Warning | LOT | 2 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.